| Model Number |
ENS1022 |
| Medical Device Problem Codes |
Material Separation (1562); Failure to Advance (2524); Deformation Due to Compressive Stress (2889); Patient Device Interaction Problem (4001)
| Health Effect - Clinical Codes |
Vascular Dissection (3160); Unspecified Tissue Injury (4559)
| Date of Event |
11/02/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Product analysis: the ensemble delivery catheter system (dcs) was discarded, therefore no product analysis can be performed.Conclusion: without the return of the product, no definitive conclusion can be made regarding the clinical observation.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received information that during the implant of this transcatheter pulmonary bioprosthetic valve, it was reported that the delivery catheter system (dcs) was too big for the vessel.The dcs became kinked trying to advance through the curve into the right ventricular outflow tract (rvot).The valve was unable to be implanted.A vascular injury due to the small vessel was reported.The injury was treated with a covered stent.The procedure was aborted.No additional adverse patient effects were reported.
Additional Manufacturer Narrative
Additional information was received that a non-medtronic stent was placed to reduce/remove pulmonary valve stenosis prior to placing the valve.No additional adverse patient effects were reported.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Additional information was received which reported that the vascular injury appeared to be a dissection.According to the physician, it is unknown whether the delivery catheter system (dcs) caused the injury or not as considerable pressure was applied.The physician believe that it was likely caused by the larger profile of the non-medtronic (dryseal) introducer sheath, however this was not definitively confirmed.According to the physician, it is unlikely that the dcs system got that high into the vein.It was reported that this patient was very small in stature, which contributed to the advancement difficulties.It was reported that the kink to the dcs occurred just behind the nosecone, so when the implanting physician advanced the dcs, it buckled and would not advance.The implanting physician was able to advance the dcs past the initial turn, however there was a second curve reported that the dcs could not traverse.No additional adverse patient effects were reported.Updated b5.Updated h6.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.